Flovent and Weight Gain

There are a number of possible side effects of Flovent, and weight gain may be one of them. In clinical studies, weight gain was reported by up to 3 percent of people using the Flovent Diskus. If you are using Flovent and weight gain occurs, notify your healthcare provider.

Does Flovent Cause Weight Gain?

There are a number of possible side effects with Flovent® (fluticasone inhaler). Weight gain appears to be a possible side effect of Flovent.
 

Understanding Flovent and Weight Gain

Clinical trials are designed to factor out many possible variables in order to understand whether the medicine works and what its possible side effects are. During a study, some people are given the actual medication, while others are given a placebo (which looks like the actual medication but does not contain any of the active ingredients).
 
In previous clinical trials, weight gain was reported in approximately 1 to 3 percent of people who used Flovent Diskus (the exact percentage was not provided). In the group of people taking the placebo, fewer reported experiencing weight gain.
 

Suggestions Concerning Flovent and Weight Gain

If you are taking Flovent and weight gain becomes a problem, talk with your healthcare provider. He or she may look for other causes of weight gain, such as certain types of medical conditions. If the weight gain remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switching to another asthma medicine.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
Recognizing Symptoms of ADHD

Flovent HFA

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.